A toddler who overdosed on opiates on Thursday has died after several days in the hospital.
Akron (Ohio) police administered NARCAN to the 19-month-old on June 1, after an older sibling called 911. The 9-year-old told the 911 dispatcher the baby was not breathing.
An initial dose of NARCAN was ineffective, and the baby was rushed to Akron Children's Hospital, where a second dose revived the child.
In the 911 call, the 9-year-old can be heard pleading for help. The dispatcher asks for the mother and then tries to talk her through CPR.
When police and medics arrived, the baby's mother, Destanie Carter, was at home. But she left soon after.
"She fled once police and paramedics were trying to deal with the baby, giving CPR, giving NARCAN," a witness told Cleveland-based WEWS.
Akron Police Lieutenant Rick Edwards said Carter was later arrested on unrelated theft charges.
Police believe her toddler got into drugs that were laying around the house.